Vitamin E Acetate Confirmed Culprit In Vaping Illnesses

The Centers for Disease Control and Prevention confirmed on Friday that the additive vitamin E acetate is the likely cause of the nation’s rash of lung injuries caused by vaping. Dr. Anne Schuchat, the principal deputy director of the CDC, told reporters that the additive, which received early attention as a potential cause of e-cigarette or vaping product use–associated lung injury (EVALI), was found in the lung tissue of patients by investigators.

“For the first time, we have detected a potential toxin of concern: vitamin E acetate,” Schuchat said. The CDC referred to the discovery as a “breakthrough.”

The investigators had tested fluid samples in a study of 29 EVALI patients from 10 states and had found vitamin E acetate in all 29 cases. No other oils, including plant oils or mineral oil, were found in the samples.

“These findings provide direct evidence of vitamin E acetate at the primary site of injury within the lung,” Schuchat added.

Vitamin E acetate is a synthetic form of the nutrient that is commonly used in nutritional supplements, foods, and personal care products. When taken orally or applied topically, it is generally considered safe. When inhaled, however, vitamin E acetate can coat the

Read More Here…

Scroll to Top